Alert archive / New York / Freeze Warnings in 2007
Freeze Warning 7, NWS Albany, NY
NWS Albany, NY issued this freeze warning at Sep 29, 2007, 4:28 AM EDT for Warren County, New York. It took effect at Sep 30, 2007, 4:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2007, 4:28 AM EDT (08:28 UTC)
- In effect from
- Sep 30, 2007, 4:00 AM EDT
- Expired
- Sep 29, 2007, 8:03 PM EDT
- In force
- Issued by
- NWS Albany, NY
County Warren County, NY
The radar
The Albany radar (KENX), 110 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Sep 29, 3:46 AM EDT, 42 minutes earlier.
Area forecast discussion, Sep 29, 3:46 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
346 AM EDT SAT SEP 29 2007
.SYNOPSIS...
HIGH PRESSURE...EXTENDING FROM THE GREAT LAKES SOUTHWARD THROUGH THE
OHIO VALLEY...WILL BUILD EASTWARD AND CREST OVER OUR REGION BY EARLY
SUNDAY. THIS HIGH WILL THEN SLOWLY DRIFT TO OUR EAST BUT MAINTAIN
CONTROL OF OUR WEATHER INTO AT LEAST EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WE ARE STILL DEALING WITH SOME LEFTOVER CLOUDS...THE REMNANTS OF THE
POTENT SHORT WAVE THAT MOVED ACROSS THE REGION LATE FRIDAY.
EARLIER...THERE WERE A FEW PINHEAD SHOWERS LEFT ON THE SCOPE...BUT
EVEN THESE HAVE DISSIPATED.
THE CLOUDS WILL SLOWLY DISSIPATE WITH TIME...BUT IT MIGHT TAKE UNTIL
A LITTLE PAST DAYBREAK. WITH THE CLOUDS AND A BIT OF A BREEZE...FOG
FORMATION SHOULD BE LIMITED AT BEST THROUGH SUNRISE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
EVEN THOUGH WE WILL GET RID OF THE STRATO-CU ASSOCIATED WITH THE
SHORT-WAVE...MORE FEW MORE CU/SC WILL LIKELY FORM MAINLY OVER THE
HIGHER TERRAIN. EVEN SO...WE ARE LOOKING AT A GOOD DEAL OF SUNSHINE
ALONG WITH GUSTY BREEZE AS PROFILE SOUNDINGS INDICATE A STEEP LAPSE
RATE WILL DEVELOP BETWEEN THE SURFACE AND ABOUT 5000 FEET...MIXING
WINDS FROM THIS LEVEL ALL THE WAY DOWN TO THE SURFACE AT TIMES...IN
THE FORM OF GUSTS TO ABOUT 25 MPH.
H8 TEMPS ARE FORECAST TO BE AROUND BETWEEN 6 AND 8C...SUPPORTING
TEMPS NEAR 70 IN VALLEY LOCATIONS...BUT ONLY 60S ELSEWHERE...EXCEPT
A FEW UPPER 50S OVER THE HIGHEST TERRAIN TO THE NW OF ALBANY.
GENERALLY UNDERCUT MAV READINGS 1-3 DEGS FOR AFTERNOON HIGHS.
FOR TONIGHT...AS THE AFOREMENTIONED HIGH BEGINS TO CREST OVER THE
REGION...THE GUSTY WINDS WILL CEASE FAIRLY QUICKLY DURING THE
EVENING AS WE DECOUPLE AND WILL RADIATE QUITE NICELY UNDERNEATH A
MAINLY CLEAR SKY. ACTUALLY FEEL MAV NOS ARE NOT QUITE LOW ENOUGH IN
THE COLDER SPOTS SO WE UNDERCUT THEM SEVERAL DEGREES...TRANSLATING
TO FREEZING TEMPS IN WARREN COUNTY. THIS FORCES OUR HAND TO ISSUE A
FREEZE WARNING FOR WARREN COUNTY AS THE GROWING SEASON HAS NOT ENDED
THERE.
ELSEWHERE...WENT AHEAD AND ISSUED A FROST ADVISORY FOR THE HIGHER
TERRAIN TO THE WEST OF ALBANY...SARATOGA AND WASHINGTON
COUNTIES...AS WELL AS THE SOUTHERN GREENS AND NORTHERN BERKS.
TEMPERATURES IN THESE PLACES ARE GENERALLY FORECAST TO BOTTOM OUT
BETWEEN 33 AND 36 DEGREES...COLD ENOUGH FOR SOME FROST.
THE HUDSON VALLEY SOUTH OF THE MOHAWK RIVER SHOULD ESCAPE ANY
SIGNIFICANT FROST (ALTHOUGH EVEN HERE ISOLATED FROST IS POSSIBLE BUT
DID NOT MENTION IN THE GRIDS).
SUNDAY WILL SEE LOTS OF SUNSHINE ATTEMPTING TO WARM US UP
NICELY...AS H8 TEMPS CLIMB TO ABOUT 10C. PROBLEM IS THE SUN IS NOT
ALL THAT STRONG SO WE WILL PROBABLY NOT MIX ANYWHERE NEAR THE
TRADITIONAL H8 LEVEL...CLOSER TO H9 LEVEL AND THEREFORE EXPECT TEMPS
TO RECOVER TO ABOUT THE SAME LEVELS AT SATURDAY...WITHOUT THE
BREEZE.
WITH THE HIGH MOVING EAST BUT REMAINING ROBUST ALOFT...MORE CLEMENT
WEATHER IS ON TAP MONDAY. A SOUTHERLY FLOW...ALONG WITH SOME MORE
SUNSHINE...SHOULD PROMOTE A LITTLE MORE MIXING AND ALLOW TEMPS TO
REACH CLOSE TO OR EVEN A LITTLE ABOVE 70 FOR THE FIRST DAY OF
OCTOBER.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THERE ARE STILL SOME MIXED SIGNALS FOR THE EXTENDED PERIOD. WE FEEL
FAIRLY CONFIDENT THAT HIGH PRESSURE WILL HOLD NEARLY STATIONARY TO
OUR EAST WITH AN UPPER LEVEL RIDGE PARKED OVER US.
HOWEVER...YESTERDAY WE WERE CONCERNED THAT AN ESE FLOW COULD BRING A
SURGE OF SUBTROPICAL MOISTURE OUR WAY FROM THE EAST ALONG WITH
DISTURBANCES (ALTHOUGH THE CONSENSUS WAS THAT MOST OF THE DEEP
MOISTURE WOULD STAY JUST TO OUR EAST). HOWEVER...THE 00Z GFS
INDICATES THAT A SHORT WAVE FROM THE WEST MIGHT THREATEN US WITH
SHOWERS OR EVEN THUNDER...MAINLY TO THE NORTH OF ALBANY BY
WEDNESDAY. THIS SOLUTION IS BACKED BY THE INCOMING EUROPEAN BUT WAS
ALREADY REFLECTED IN OUR EXTENDED GRIDS. SEE ABSOLUTELY NO NEED TO
TINKER WITH THE EXTENDED AT THIS POINT.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS EXPECTED AT KGFL/KALB/KPOU THROUGH THE TAF PERIOD.
CLOUDS AND A LIGHT BREEZE WILL PREVENT ANY FOG FORMATION THIS
MORNING. THE LIGHT BREEZE WILL INCREASE OUT THE NORTH OR NORTHWEST
WITH GUSTS AROUND 20 KTS BY THIS AFTERNOON. THERE WILL BE FEW IF ANY
CLOUDS AND EXCELLENT VISIBILITIES. THE WIND WILL QUICKLY BECOME CALM
AFTER SUNSET. WE DO EXPECT FOG FORMATION AFT 03Z SUNDAY.
OUTLOOK...
SUN THROUGH WED...MAINLY VFR EXCEPT FOR POSSIBLE MVFR/IFR WITH LATE
NIGHT/EARLY MORNING FOG...ESPECIALLY AT KGFL. OTHERWISE NO SIG WX.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITY WILL LOWER TO 40 TO 55 PERCENT TODAY ALONG
WITH A HAINES INDEX OF 4-5. THE WIND WILL BE 10 TO 15 MPH WITH GUST
TO 25 MPH. FOR TONIGHT... RELATIVE HUMIDITIES WILL RISE TO NEAR 100
PERCENT WITH FORMATION OF DEW OR EVEN FROST...THEN FALL TO 40 TO 50
PERCENT SUNDAY AFTERNOON. WINDS WILL BECOME CALM TONIGHT...THEN TURN
SOUTHERLY 5 TO 10 MPH SUNDAY.
&&
.HYDROLOGY...
THE WEATHER WILL BE DRY THROUGH THE MIDDLE OF NEXT WEEK AND NO HYDRO
PROBLEMS ARE ANTICIPATED.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FROST ADVISORY FROM 4 AM TO 8 AM EDT SUNDAY FOR NYZ038>041-043-
047-048-050-051-058-063-082-084.
FREEZE WARNING FROM 4 AM TO 8 AM EDT SUNDAY FOR NYZ042-083.
MA...FROST ADVISORY FROM 4 AM TO 8 AM EDT SUNDAY FOR MAZ001.
VT...FROST ADVISORY FROM 4 AM TO 8 AM EDT SUNDAY FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...GJM
FIRE WEATHER...GJM
HYDROLOGY...GJMHazardous weather outlook, Sep 28, 8:08 PM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 808 PM EDT FRI SEP 28 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 808 PM EDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY UNDER A CLEAR SKY WITH LITTLE OR NO WIND LATE SATURDAY NIGHT...TEMPERATURES TO THE NORTH AND WEST OF ALBANY ARE FORECAST TO REACH THE LOWER TO MID 30S AND PRODUCE AREAS OF FROST. THE GROWING SEASON HAS ENDED ACROSS NORTHERN HERKIMER AND HAMILTON COUNTIES. IF CONDITIONS WARRANT...A FROST ADVISORY OR FREEZE WARNING WILL BE ISSUED FOR ANY REMAINING COUNTY WHERE THE GROWING SEASON IS STILL IN PLACE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:28 AM EDT | Frost Advisory | ALY | Albany, Fulton, Greene, Herkimer, Montgomery, Saratoga and 5 more | 23 hr |
Nearby
Freeze Warnings in New York, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.